Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 180, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 2005, 8:00 PM CDT for Lincoln County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 8:00 PM CDT (01:00 UTC)
- Expired
- Jun 4, 2005, 9:00 PM CDT
- In force
- 60 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 1:25 PM CDT | Tornado Watch | SPC | 7 hr |
| Jun 4, 7:00 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 050059 SVRLBF NEC111-050200- /O.NEW.KLBF.SV.W.0180.050605T0100Z-050605T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 800 PM CDT SAT JUN 4 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 900 PM CDT * AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE. THIS STORM WAS LOCATED 6 MILES SOUTH OF MAXWELL... OR ABOUT 14 MILES SOUTHEAST OF NORTH PLATTE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRADY BY 825 PM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4108 10067 4090 10064 4081 10022 4117 10025 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:30 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 4, 3:30 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CDT SAT JUN 4 2005 .DISCUSSION... REPORT OF 1.9 INCHES OF RAINFALL FROM THE SUPER CELL ACROSS NCNTL NEB CAME IN AT 2030UTC. FLOOD WATCH WILL CONTINUE UNTIL 7 PM FOR PARTS OF NCTNL NEB. UPPER LEVEL LOW WILL LIFT VERY SLOWLY NORTHEAST TONIGHT AND INTO SD ON SUNDAY. WRAP AROUND CLOUDS...COOL AIR AND COLD POOL SHOULD BE ENOUGH FOR SHRA/TSRA ACTIVITY TO CONTINUE ACROSS NRN ZONES THROUGH SUNDAY AFTN. OVERALL THE ETA12 CONTINUES TO TREND SLOWER WITH THIS SYSTEM AND EXPECT THIS BIAS WILL CONTINUE. BY SUNDAY EVENING ALL OF THE FCST AREA SHOULD BE IN THE CLEAR. IN FACT THE SHORT WAVE RIDGE AND ASSOCIATED WARM AIR ADVECTION ACTUALLY WORKS INTO SOUTHWEST ZONES SUNDAY WITH TEMPS RISING INTO THE 80S. THE FLOOD WATCH CAN BE DISCONTINUED AS TSRA HAVE ONLY PRODUCED 1/2 RAIN TOTALS THIS AFTN AND THE STRATIFORM RAIN IN THE NW PORTION OF THE FCST AREA HAS BEEN WELL BEHAVED...1/4 INCH OR LESS RAINFALL PER HOUR. MONDAY-TUES...MODELS HAVE CONVERGED ON A SHORT HEATWAVE. H1000-500 THICKNESS RISE TO 575-580DM AND H7 TEMPS RISE TO NEAR 12C. MAIN PROBLEM IS THE ETA12 MOISTURE PHYSICS CONTINUE TO INSIST ON DEWPTS IN THE 65 TO 70F RANGE WITH VERY HIGH CAPE AND ISOLD TSRA. HAVE IGNORED THIS FOR NOW. THE MAIN FEATURE IS THE COLD FRONT DROPS INTO FCST AREA TUESDAY NIGHT AND CHC OF TSRA LOOKS GOOD PARTICULARLY NORTHEAST ZONES NEAR THE TRIPLE PT OF THE SD SFC LOW. WEDNESDAY THROUGH SATURDAY...THE GFS/NAM/ECMWF ARE IN EXCELLENT AGREEMENT. THE SAGA CONTINUES. NOT ONE BUT TWO UA LOWS MOVE INTO THE INTERMOUNTAIN WEST AND CREEP SLOWLY E/NE/N WARD. THE NAM WITH ITS VERY MOIST MIXED LAYER SHOWS A SERIES OF MCSS POPPING ACROSS THE CNTL PLAINS. THIS IS NORMAL FOR THE TIME OF YEAR. SO FCST IS COOLER...70S TO NEAR 80 WITH CHC TSRA NEARLY EVERYDAY AND NIGHT. && .LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH 390 UNTIL 8 PM CDT...FLOOD WATCH UNTIL 7 PM CDT FOR PARTS OF NCNTL NEB. && CDC
Hazardous weather outlook, Jun 4, 3:33 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT SAT JUN 4 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-051015- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 333 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING SOUTH AND EAST OF A LINE FROM AINSWORTH THROUGH MULLEN AND ARTHUR TO OGALALLA. THERE IS ALSO A RISK OF ISOLATED TORNADOES SOUTH AND EAST OF A LINE FROM BARTLETT THROUGH DUNNING...TRYON AND OGALLALA TO IMPERIAL. IN ADDITION TO THE RISK FOR LARGE HAIL AND DAMAGING WIND AND THE SLIGHT RISK FOR TORNADOES...THERE IS A RISK OF FLASH FLOODING OVER CENTRAL AND SOUTHWEST NEBRASKA. A FRONT AND UPPER LOW WILL MOVE THROUGH WESTERN NEBRASKA TONIGHT. VERY UNSTABLE CONDITIONS WILL FAVOR SEVERE THUNDERSTORM DEVELOPMENT. LOW LEVEL WIND PROFILES ARE EXPECTED TO FAVOR SUPER CELL DEVELOPMENT. IN ADDITION...SATURATED SOILS WILL CONTRIBUTE TO HEAVY RUNOFF IN THE PATH OF THUNDERSTORMS THAT CROSS THE AREA. .DAYS TWO THROUGH SEVEN... ISOLATED THUNDERSTORMS ARE EXPECTED IN NORTH CENTRAL NEBRASKA SUNDAY AS THE UPPER LOW MOVES OUT ACROSS THE NORTHERN PLAINS. THEN...AFTER A QUIET PERIOD MONDAY AND TUESDAY...ANOTHER SYSTEM WILL MOVE THROUGH TUESDAY NIGHT. EXTREME INSTABILITY COULD PRODUCE SEVERE WEATHER AGAIN TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. SPRINGER
In the hours before
Special weather statement, Jun 4, 7:17 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 717 PM CDT SAT JUN 4 2005 NEZ008>010-026>029-038-050700- BLAINE NE-BROWN NE-CUSTER NE-GARFIELD NE-HOLT NE-LOUP NE-ROCK NE- WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...BASSETT...BREWSTER... BROKEN BOW...BURWELL...ONEILL AND TAYLOR 717 PM CDT SAT JUN 4 2005 TORNADO WATCH 396 IS IN EFFECT UNTIL 2 AM CDT FOR THE FOLLOWING COUNTIES.. IN NORTH CENTRAL NEBRASKA BLAINE BROWN CUSTER GARFIELD HOLT LOUP ROCK WHEELER STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. CDC
Special weather statement, Jun 4, 7:20 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 720 PM CDT SAT JUN 4 2005 NEZ024-025-035>037-057>059-069>071-050700- ARTHUR NE-CHASE NE-FRONTIER NE-HAYES NE-HOOKER NE-KEITH NE- LINCOLN NE-LOGAN NE-MCPHERSON NE-PERKINS NE-THOMAS NE- INCLUDING THE CITIES OF...ARTHUR...CURTIS...GRANT...HAYES CENTER... IMPERIAL...MULLEN...NORTH PLATTE...OGALLALA...STAPLETON... THEDFORD AND TRYON 720 PM CDT SAT JUN 4 2005 TORNADO WATCH 390 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN WESTERN AND NORTH CENTRAL NEBRASKA ARTHUR CHASE FRONTIER HAYES HOOKER KEITH LINCOLN LOGAN MCPHERSON PERKINS THOMAS THE THREAT OF ORGANIZED SEVERE WEATHER HAS ENDED IN THESE COUNTIES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. NEZ008>010-026>029-038-050700- BLAINE NE-BROWN NE-CUSTER NE-GARFIELD NE-HOLT NE-LOUP NE-ROCK NE- WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...BASSETT...BREWSTER... BROKEN BOW...BURWELL...ONEILL AND TAYLOR 720 PM CDT SAT JUN 4 2005 TORNADO WATCH 396 IS IN EFFECT UNTIL 2 AM CDT FOR THE FOLLOWING COUNTIES.. IN NORTH CENTRAL NEBRASKA BLAINE BROWN CUSTER GARFIELD HOLT LOUP ROCK WHEELER THIS TORNADO WATCH REPLACE TORNADO WATCH 390 WHICH IS NO LONGER IN EFFECT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. CDC
Local storm report, Jun 4, 7:30 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
730 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 19 NNE ROSE 42.42N 99.39W
06/04/2005 1.00 INCH ROCK NE PUBLIC
&&
13Local storm report, Jun 4, 7:36 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
736 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 12 S NORTH PLATTE 40.96N 100.77W
06/04/2005 2.50 INCH LINCOLN NE NWS EMPLOYEE
&&
13Local storm report, Jun 4, 7:44 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
744 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL 8 S NEWPORT 42.49N 99.33W
06/04/2005 0.88 INCH ROCK NE PUBLIC
&&
13Local storm report, Jun 4, 7:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
754 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL 11 SW ATKINSON 42.42N 99.13W
06/04/2005 1.00 INCH HOLT NE PUBLIC
&&
13The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:17 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 58 min |
| Jun 4, 7:28 PM CDT | Tornado Warning | LBF | Lincoln | 32 min |
| Jun 4, 7:30 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 31 min |
| Jun 4, 8:14 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 61 min |
| Jun 4, 8:16 PM CDT | Tornado Warning | LBF | Lincoln | 44 min |
| Jun 4, 9:14 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.